Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 27, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 2, 2004, 10:55 PM CDT for Tarrant County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 10:55 PM CDT (03:55 UTC)
- Expired
- Jun 3, 2004, 1:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 28 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.9 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3860 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 030357 FFWFTW TXC439-030600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1055 PM CDT WED JUN 2 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... TARRANT COUNTY IN NORTH CENTRAL TEXAS * UNTIL 100 AM CDT * AT 1055 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAIN MOVING SOUTHEAST ACROSS TARRANT COUNTY. AT 1055 PM...THE HEAVIEST RAIN EXTENDED FROM NEAR SOUTHLAKE TO DOWNTOWN FORT WORTH TO 5 MILES SOUTH OF BENBROOK. MOVEMENT WAS SOUTHEAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE ARLINGTON...BEDFORD... BENBROOK...BLUE MOUND...COLLEYVILLE...DALWORTHINGTON GARDENS... EAGLE MOUNTAIN...EDGECLIFF...EULESS...EVERMAN...FOREST HILL AND FORT WORTH RAINFALL UP TO ONE INCH IN 30 MINUTES WILL CAUSE URBAN FLOODING ACROSS MUCH OF TARRANT COUNTY. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3299 9754 3257 9753 3258 9702 3300 9704 $$
2 follow-up statements
000 WGUS74 KFWD 030436 FFSFTW TXC439-030600- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1134 PM CDT WED JUN 2 2004 ...A FLASH FLOOD WARNING CONTINUES FOR TARRANT COUNTY UNTIL 100 AM CDT... AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE TO HEAVY RAIN CONTINUING OVER SOUTHERN AND SOUTHEASTERN TARRANT COUNTY. RADAR ESTIMATES THAT UP TO AN INCH OF RAIN FELL OVER CENTRAL AND SOUTHERN TARRANT COUNTY SINCE 1030 PM. FLOODING WAS REPORTED IN PANTEGO...ARLINGTON...AND DALWORTHINGTON GARDENS. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES. RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. LAT...LON 3289 9705 3256 9705 3257 9748 3277 9745 $$
000 WGUS74 KFWD 030554 FFSFTW TXC439-030630- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1252 AM CDT THU JUN 3 2004 ...THE FLASH FLOOD WARNING FOR TARRANT COUNTY UNTIL 100 AM CDT WILL NOT BE REISSUED... THE HEAVY RAIN THREAT HAS MOVED WELL SOUTH OF THE AREA...BUT LIGHT TO MODERATE RAIN WILL CONTINUE THROUGH THE EARLY MORNING HOURS. LAT...LON 3289 9705 3256 9705 3257 9748 3277 9745 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 6:04 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Jun 2, 6:04 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 604 PM CDT WED JUN 2 2004 .AVIATION... ...SQUALL LINE TO MOVE ACROSS KDFW TRACON 00-03Z... AN AIRPORT WEATHER WARNING IS HIGHLY LIKELY THIS EVENING FOR KDFW/KDAL AIRPORTS DUE TO STRONG WINDS AHEAD OF A SQUALL LINE. SQUALL LINE AND OUTFLOW BOUNDARY NEARING RED RIVER VALLEY AT 23Z AND WILL PROGRESS SOUTH ACROSS ALL OF NORTH TEXAS THROUGH 06Z. IT WILL REACH THE NORTHERN KDFW TRACON SHORT OF 00Z...AND INTO KDFW...KFTW...KDAL AIRPORTS AROUND 0030Z. SQUALL GUSTS TO 45KTS ARE EXPECTED FOLLOW BY +TSRA THROUGH 02Z. THIS SQUALL LINE IS EXPECTED TO MARCH THROUGH KACT AIRPORT 03-05Z. POTENTIAL EXISTS FOR ANOTHER THUNDERSTORMS COMPLEX (MCS) TO MOVE OUT THE TEXAS PANHANDLE OR HIGH PLAINS LATE TONIGHT AND MOVE ACROSS NORTH TEXAS AIRPORTS DURING THE EARLY MORNING HOURS 11-16Z. 75 && .DISCUSSION... 239 PM. BEST REASONING ATTM IS THE OUTFLOW BOUNDARY FROM THE STORMS MOVING INTO CENTRAL OK WILL BE THE FOCUS FOR TONIGHTS STORMS IN NORTH CENTRAL TEXAS. THAT OUTFLOW IS MOVING SOUTH-SOUTHEAST AT 30 TO 40 MPH INTO 70+ DEWPOINTS. SHOULD IT CONTINUE AT THAT SPEED IT WILL MOVE TO THE RED RIVER AROUND 6 PM...METROPLEX AROUND 8 PM AND WACO AROUND 10 BRINGING THUNDERSTORMS WITH IT. LARGE HAIL AND DAMAGING WIND APPEARS TO BE THE PRIMARY THREAT WITH THESE STORMS. MORE STORMS...CURRENTLY DEVELOPING IN COLORADO...WILL ALSO MOVE SE OVERNIGHT BUT BELIEVE THE OUTFLOW BOUNDARY FROM THIS EVENING STORMS WILL BE TO THE WEST OF THE FORECAST AREA KEEPING THE BULK OF THE PRECIPITATION CONFINED MAINLY TO THE WESTERN HALF OF THE FORECAST AREA THURSDAY MORNING. TEMPS WILL BE LOWER THURSDAY DUE TO HIGH CLOUD COVER. MODELS BRING ANOTHER CLUSTER OF THUNDERSTORMS OVER NORTH TEXAS FRIDAY AFTERNOON AND EVENING. HAVE ADDED SLIGHT CHANCE POPS FOR NOW BUT WILL LIKELY BE INCREASED SHOULD ADDITIONAL MODEL RUNS CONTINUE THE SAME TREND. FARTHER OUT...WEAK RIDGE SLIDES EAST DURING THE WEEKEND CHANGING FLOW ALOFT FROM WNW TO W TO SW BY TUESDAY WITH TEMPS RETURNING TO NORMAL. 82 && .PRELIMINARY TEMP/POPS... DALLAS-FT. WORTH, TX 68 83 68 88 / 70 30 0 20 WACO, TX 69 84 69 89 / 70 30 0 20 PARIS, TX 68 81 67 86 / 70 20 0 20 DENTON, TX 67 83 68 88 / 70 30 0 20 MCKINNEY, TX 68 82 67 87 / 70 20 0 20 DALLAS, TX 68 82 68 87 / 70 30 0 20 TERRELL, TX 69 82 67 87 / 70 20 0 20 CORSICANA, TX 69 82 68 87 / 70 30 0 20 TEMPLE, TX 69 84 69 89 / 70 50 0 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Jun 2, 4:05 PM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 405 PM CDT WED JUN 2 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 405 PM CDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHERN HALF OF NORTH TEXAS TONIGHT AND A SLIGHT RISK ELSEWHERE. AN APPROACHING SQUALL LINE OF THUNDERSTORMS MOVING RAPIDLY SOUTHWARD OUT OF OKLAHOMA THIS AFTERNOON...AND STORMS DEVELOPING ACROSS WEST TEXAS IN THE VICINITY OF A NEARLY STATIONARY SURFACE BOUNDARY... WILL HAVE A SIGNIFICANT IMPACT ON NORTH TEXAS WEATHER TONIGHT. INITIALLY...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CROSS THE RED RIVER EARLY THIS EVENING AND PROGRESS SOUTHWARD THROUGH ALL OF NORTH TEXAS. THE MAIN HAZARD WILL BE DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 70 MPH...LARGE HAIL...AND HEAVY RAIN. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. ADDITIONAL THUNDERSTORMS WILL APPROACH THE REGION FROM THE NORTHWEST LATE THIS EVENING AND OVERNIGHT...AS AN UPPER LEVEL DISTURBANCE EMBEDDED IN NORTHWEST FLOW ALOFT TRANSLATES ACROSS THE REGION. LARGE HAIL...VERY HEAVY RAIN...FREQUENT LIGHTNING...AND DAMAGING DOWNBURST WINDS WILL BE POSSIBLE WITH ANY STORMS THAT FORM OVERNIGHT INTO EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS WILL LINGER ACROSS THE REGION ON THURSDAY. THERE IS ALSO A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY NORTH OF INTERSTATE 20 BETWEEN 5 AND 8 PM AND ACROSS THE REMAINDER OF NORTH TEXAS AFTER 8 PM.
In the hours before
Local storm report, Jun 2, 9:46 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
946 PM CDT WED JUN 2 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0944 PM HAIL VINEYARD 33.17N 97.96W
06/02/2004 0.88 INCH JACK TX TRAINED SPOTTER
REPORTED AT VINEYARDLocal storm report, Jun 2, 9:55 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
955 PM CDT WED JUN 2 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0954 PM TSTM WND GST 3 W CHICO 33.29N 97.85W
06/02/2004 81 MPH WISE TX TRAINED SPOTTER
NORTH END OF LAKE BRIDGEPORT NEAR CHICOSpecial weather statement, Jun 2, 10:23 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1023 PM CDT WED JUN 2 2004 TXZ146>148-030430- ANDERSON-FREESTONE-NAVARRO- 1023 PM CDT WED JUN 2 2004 ...SIGNIFICANT WEATHER UPDATE... AT 1023 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL ACROSS ANDERSON... FREESTONE...AND NAVARRO COUNTIES. THE STORMS WERE LOCATED IN AN AREA EXTENDING FROM PALESTINE TO 13 MILES SOUTH OF CORSICANA...MOVING SOUTH AT 15 MPH. CAYUGA...CORSICANA...ELKHART...FAIRFIELD...MONTALBA...NECHES...PALEST INE...TUCKER AND WORTHAM ARE IN THE PATH OF THIS CLUSTER OF STORMS. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. FREQUENT LIGHTNING CAN ALSO BE EXPECTED IN THESE AREAS THROUGH 1130 PM.
Local storm report, Jun 2, 10:37 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1037 PM CDT WED JUN 2 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1024 PM TSTM WND GST 4 S WEATHERFORD 32.70N 97.77W
06/02/2004 60 MPH PARKER TX TRAINED SPOTTER
60 MPH GUSTS, POWER OUTAGES SOUTH OF WEATHERFORDSpecial weather statement, Jun 2, 10:41 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1041 PM CDT WED JUN 2 2004 TXZ093-104-030445- COLLIN-GRAYSON- 1041 PM CDT WED JUN 2 2004 ...SIGNIFICANT WEATHER UPDATE... AT 1041 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF WHITESBORO TO FLOWER MOUND...MOVING EAST AT 35 MPH. ALLEN...ANNA...CELINA...FAIRVIEW...FARMERSVILLE...FRISCO...GUNTER... HOWE...LOWRY CROSSING...LUCAS...MCKINNEY...PARKER...PLANO... PRINCETON...PROSPER...SHERMAN...TOM BEAN...VAN ALSTYNE AND WYLIE ARE IN THE PATH OF THESE STORMS. VERY HEAVY RAIN AND WIND GUSTS UP TO 50 MPH ARE LIKELY WITH THIS CLUSTER OF STORMS.
Local storm report, Jun 2, 10:47 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1047 PM CDT WED JUN 2 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1046 PM HAIL 3 W MINERAL WELLS 32.82N 98.13W
06/02/2004 0.75 INCH PALO PINTO TX LAW ENFORCEMENT
3 MILES WQEST OF MINERAL WELLS AT INTERSECTION OF U.S.
180 AND FM 337The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:10 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Delta, Hunt | 95 min |
| Jun 2, 7:28 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 77 min |
| Jun 2, 8:26 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 64 min |
| Jun 2, 8:47 PM CDT | Severe Thunderstorm Warning | FWD | Young | 73 min |
| Jun 2, 9:25 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Montague, Wise | 65 min |
| Jun 2, 9:28 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 62 min |
| Jun 2, 9:42 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 93 min |
| Jun 2, 9:45 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton | 75 min |
| Jun 2, 10:16 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 89 min |
| Jun 2, 10:44 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Somervell | 91 min |
| Jun 2, 10:47 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 28 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.